Aa
A
A
A
Close
Gastroenterology Community
31.7k Members
Avatar universal

Severe stomach pain

Last year, I was working a flight from San Jose, CA to San Diego Ca. I started having severe stomach pains and voilent vomiting half way thru the flight. The flight continued on to Las Vegas, my home base. I was done with work when we arrived in Las Vegas. The pain became more intense during that flight, vomiting more severe. I could barely walk out of the airport the pain was so bad. My crew members called the paramedics after I went into the bathroom again and noticed a tiny bit of blood in my vomit. Paramedics gave me morphine in the abulance for the pain. It did nothing. At the hospital, they gave me a different kind of pain meds, that worked. Ultasound of my gallbladder showed nothing. Was released from the hospital in the middle of the night, extremely weak and disoriented. Later I had a nuclear test for my gallbladder and nothing turned up there. I look back now and think it was some kind of poisoning, I had been eating dryed fruit right before it happended. Well, it happened again this past Saturday. Felt my chest tightening up, had to remove my bra, then the pain hit. Just one violent spasm of vomiting, pain so severe, I just stood, bent over with my head on the tank of the toilet because it was cool. Managed to make it to the bed and layed down for about an hour until the pain subsidded. Still don't know what this is, my mother wants me to get my heart tested. Could it be related to heart problems? It comes on so suddenly that it doesn't seem to have anything to do with anything. Help!


This discussion is related to severe abdominal pain and vomiting.
1 Responses
1711789 tn?1361308007
MEDICAL PROFESSIONAL
Hi there!

Well, without a clinical evaluation it would be difficult to determine the cause of your symptoms. Likely possibilities that may need to be considered include GI infections/ inflammations like gastritis, pancreatitis, appendicitis etc; though rarely other systemic issues like genito-urinary infections/ inflammations etc could present similarly. It was unwise to give morphine as a pain reliever when a GI cause was suspected and could have worsened the spasm/ pain. Heart issues do not usually present with vomiting. I would suggest getting this evaluated by a primary care physician or a gastroenterologist for an accurate diagnosis and appropriate management.
Hope this is helpful.

Take care!
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem